905.866 medical & health answers

Causes of hair loss answers (5232)

«Previous Page 6 from 100 Next >
Q: 

Can wearing a hat or hoodie every day cause eventual hair loss?

A: Yes. Hats and hoodies rub your head all of the time, and since your hair is dead (only the root under the skin is alive) you can rub it off. Also, your head needs to ''breath'' in order to keep your scalp healthy - which is important for hair growth. Baldness, however, is mostly inherited. Unless it is so tight that it affects the circulation of the scalp (which you would certainly know) it will not cause baldness now, or twenty years from now. The best hint at your future hairline is, believe it or not, your mother''s father''s hairline. You inherit a propensity toward baldness through your mother. Weird, huh? ...


Q: 

I have been on large doeses of insulin. Daily i was taking lantus 300units novlog 360 units. Will this cause massive hair loss?

A: Hello Reczar; Thank you for consulting with dLife.com, you inquire of hair loss resulting from large doses of insulin`s. Generally, this is not a reaction seen with adjusting doses of insulin. However, due to individuality, I would not rule this out as a potential cause. Treatment goals for diabetes identify a healthy range, (I`m certain you are aware, i.e. the A1C as well as many other key lab test values, `another consideration` in associations with diabetes are other endocrine diseases, i.e. thyroid). Changes in the hair and skin could be related to the thyroid function, i.e. TSH is the preferred blood test, consequent, an evaluation by...


Q: 

Patches of hair loss on leg

A: There are a number of possibilities for the pain.  The one that needs immediate treatment is a blood clot in the leg.  If your son has a blood clot and it goes to the lung, this can be fatal.  Other possibilities include shingles which causes pain.  An infection of the lower leg causes pain and needs antibiotics.  Since I cannot see your son"s skin, I recommend that you have him visit a doctor as soon as possible....
Q: 

I have been taking Multaq for about two years. I have noticed an onset of hair loss that both my?

A: I''ve been taking Multaq since October 2009 - and while I have found the drug to be somewhat effective at controlling NSR, I have not noticed any hair loss from its use....


Q: 

What is causing my hair loss and fatigue?

A: Hello - While your ferritin level is toward the low end of normal (and so you are more likely to be lower in iron than you may need to be), your TSH is significantly elevated, and strongly indicative of hypothyroidism. Since the symptoms of hypothyroidism are more clearly defined than relative iron defeciency anemia (IDA), it seems extremely likely your hypothyroidism is responsible for the symptoms you describe, and that you would probably see a marked improvement once placed on thyroid replacement therapy. After that is accomplished, your iron levels could be retested and, if necessary, fine-tuned. I have very little doubt, however, that the symptoms are primarily due to low thyroxin levels. Synthroid or some...


Q: 

Patches of hair loss In 21 Year Old Female. Is Biopsy The Way To Diagnose Discoid Lupus?

A: Losing hairs in patches is called alopecia areata. Exact cause is not known but it has been noted that this alopecia runs in families. Other evidences suggest that it is an autoimmune disorder. Because on biopsy, immune cells are present in hair follicle. Alopecia areata is also associated with other autoimmune diseases like lupus, rheumatoid arthritis, vitiligo, and ulcerative colitis. So,alopecia areata itself is autoimmune disorder while lupus is another. It is not necessary that if you have alopecia areata and have lupus together. So, if you are having biopsy of scalp then it will not tell lupus. For lupus, other tests are used....


causes of hair loss related drugs: Aristospan  · azathioprine  · Clinalog  ·
Q: 

I am terrified of hair loss.My nurtionist reccommended Biotin 1000mcg

A: Do the Biotin, but also take a good "liquid" vitamin / mineralsupplement like VEMMA. Vemma has 1000 IU vitamin D3, an absolute must forWLS. Go to www.TrySomeVemma.com Minerals are vital in helping "hairloss". Good luck ! hair and nails are made up of protein. I started losing my hair at about 4months out. I am now 5 months and losing not quite so much. It happensafter surgery due to stress and anesthesia. Biotin may help. Vitamins won''thurt but get your protein even if you have to use the protein bullets. Icould not for several months tolerate the protein powders and started thebullets 2 daily recently. Focus on fluids and protein as soon as...


Q: 

Taking preterax causes severe hair loss?

A: mhy,   Thanks for your question.   Preterax is a combination of an ace inhibitor and a diuretic.  ACE inhibitors block the production of a powerful enzyme which results in dilation of blood vessels and the loss of salts and water from the kidney, both actions that lower blood pressure.  The diuretic also promotes water loss.    hair loss is not a common side effect for ACE inhibitors or diuretics, but a few sources described a very low incidence of hair loss that occurs in...


Q: 

Is it possible that Arava might cause significant hair loss?

A: Hi , yes (frequent side efect) loss or thinning of hair I know you this,,, but in order to help you i also need to know-ok BRAND NAME: Arava DRUG CLASS AND MECHANISM: Leflunomide is an oral, disease-modifying drug that is used in the treatment of rheumatoid arthritis. Leflunomide reduces inflammation in the joints that is responsible for both the symptoms of rheumatoid arthritis and the destruction of joints. This reduces symptoms as well as the progressive deformities of the joints caused by the arthritis. Leflunomide reduces inflammation by suppressing the activity of immune cells...


Q: 

I suddenly have several patches of hair loss and unexplained weight gain, Can medication cause this?

A: Hey there Charlie   I began to research your question and right away I was finding people talking about a link between the Trazadone and hair loss.  Sometimes the hair loss did not stop even after stopping the medication.  Here is one forum where people discuss this side effect.   I would not be surprised if your weight gain is the result of one of these meds as well.    I think the best thing for you to do is to take these concerns to your doctor and pronto.  You may have to decide if these side effects are worth the gains from the meds.   Let us know what the doctor tells you. ...
 
Contact us   |   Disclaimer & Privacy Policy   |